MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 system.The incident occurred in (b)(4).A livanova representative was able to confirm the reported issue.The technician was able to trace the failure back to a defective board.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a burning smell was noticed during the use of a s5 system.It was further reported that after the burning smell, an error message was displayed on the s5 system.There was no report of patient injury.
 
Additional Manufacturer Narrative
The board was returned to livanova deutschland for further investigation.During the evaluation the reported issue could be confirmed and reproduced.It was found that a defective component on the bard led to the reported malfunction.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich
MDR Report Key8439100
Report Number9611109-2019-00172
Device Sequence Number354997
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public(01)04033817900900(11)181130
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1